Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Tallahassee, FL

September 19, 2018Gulf County, Florida

NWS Tallahassee, FL issued this special weather statement at Sep 19, 2018, 3:04 PM CDT for Gulf County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2018, 3:04 PM CDT (20:04 UTC)
Expired
Sep 19, 2018, 3:30 PM CDT
In force
26 min
Issued by
NWS Tallahassee, FL

County Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 87 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WWUS82 KTAE 192004
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
304 PM CDT WED SEP 19 2018
 
FLZ014-192030-
Inland Gulf FL-
304 PM CDT WED SEP 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF COUNTY UNTIL
330 PM CDT...

At 304 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Wewahitchka, or 15 miles east of Callaway, moving
southeast at 10 mph.

Winds up to 40 mph will be possible with this storm.

Locations impacted include...
Stonemill Creek, Wewahitchka, Chipola Cutoff, Honeyville and
Dalkeith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3000 8537 3001 8537 3002 8539 3020 8539
      3020 8513 3018 8513 3017 8514 3014 8513
      3013 8514 3012 8513 3011 8515 3010 8514
      3009 8515 3008 8514 3004 8514 3003 8512
      3000 8512
TIME...MOT...LOC 2004Z 337DEG 8KT 3011 8533 

$$

LN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Sep 19, 1:48 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 19, 1:48 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
248 PM EDT Wed Sep 19 2018

.NEAR TERM [Through Tonight]...

Deep layer ridging is building over the southeast today as a trough
pushes further eastward into the Atlantic Ocean. Isolated to
scattered thunderstorm coverage along and ahead of the seabreeze
front this afternoon are expected to dissipated within a few hours
of sunset. Temperatures have already hit 90 across most of the area
and may continue to warm for another hour or two before beginning
to cool. Overnight lows will be in the mid 70s.

.SHORT TERM [Thursday Through Friday Night]...

At the start of the short term period, deep layer ridging will be
in place across the Tennessee Valley. Through Thursday, this ridge
will shift toward the Mid Atlantic Coast moving our winds to a
more east to east southeast direction. With overall moisture
levels lower than normal, the best rain chances will be confined
to areas of increased convergence along the afternoon sea breeze
zones. With southeasterly flow expected across the Florida
Panhandle on Thursday afternoon, should see best coverage there
with PoPs in the 40 percent range. With the large ridge
suppressing convection inland, expect it to be another hot day
with highs in the low to mid 90s.

By Friday, the ridge moves more into the Western Atlantic and a
weak disturbance will move across the Florida Peninsula. Even
though the ridge will be a little further away than on Thursday,
slightly below normal moisture will limit the overall coverage of
showers and storms. As such, rain chances are only in the 20-30
percent range for Friday. High temperatures are expected to remain
above normal in the low 90s.

.LONG TERM [Saturday Through Wednesday]...

A high pressure system will remain in place over the eastern
seaboard for most of the long-term period. Enhanced atmospheric
subsidence by this ridge will maintain PoPs relatively low in the 20
to 40 percent range. Both the GFS and ECMWF indicate a cold front
nearing our area by late next week. However, timing and intensity
of the front is very uncertain given the large forecast lead
time. Max temps will be in the high 80s and low 90s.

&&

.AVIATION [Through 18Z Thursday]...

Isolated small storms are beginning to pop up across the tri-state
area. These storms may briefly affect some of our local terminals
(with the lowest chances near ABY), but prevailing conditions are
expected to remain VFR through the period. Light northerly winds
will calm overnight and become more easterly.

&&

.MARINE...

Light winds are expected across the marine area through Thursday.
By Thursday night as high pressure builds across the Mid Atlantic,
nightly increases in easterly flow will result in winds near 15
knots at times before decreasing during the day. This pattern
should hold through Saturday, when the high pressure area weakens
and the winds shift to a southeasterly direction.

&&

.FIRE WEATHER...

Relative humidity values will remain above critical levels for
the next several days. Scattered showers and thunderstorms are
expected each afternoon.

&&

.HYDROLOGY...

Rainfall over the next few days is expected to be fairly light. As
a result there are no flood concerns through the next few days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  95  73  92  72 /  10  20  10  10  10
Panama City   75  91  75  90  73 /  10  30  10  30  10
Dothan        73  94  72  90  70 /   0  20  10  20  10
Albany        73  95  72  92  71 /   0  10  10  10  10
Valdosta      73  95  71  93  69 /  10  10  10  10  10
Cross City    74  95  72  93  71 /  20  30  20  10  10
Apalachicola  76  90  76  89  75 /  10  20  30  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...Godsey
LONG TERM...DiCatarina
AVIATION...Nguyen
MARINE...Godsey
FIRE WEATHER...Godsey
HYDROLOGY...Godsey

In the hours before

Special weather statement, Sep 19, 3:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
304 PM CDT WED SEP 19 2018

FLZ014-192030-
Inland Gulf FL-
304 PM CDT WED SEP 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF COUNTY UNTIL
330 PM CDT...

At 304 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Wewahitchka, or 15 miles east of Callaway, moving
southeast at 10 mph.

Winds up to 40 mph will be possible with this storm.

Locations impacted include...
Stonemill Creek, Wewahitchka, Chipola Cutoff, Honeyville and
Dalkeith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3000 8537 3001 8537 3002 8539 3020 8539
      3020 8513 3018 8513 3017 8514 3014 8513
      3013 8514 3012 8513 3011 8515 3010 8514
      3009 8515 3008 8514 3004 8514 3003 8512
      3000 8512
TIME...MOT...LOC 2004Z 337DEG 8KT 3011 8533

LN

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.